Alert archive / Georgia / River Flood Warnings in 2019

River Flood Warning 221, NWS Atlanta, GA

December 17, 2019Baldwin County, Washington County, Wilkinson County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 17, 2019, 8:59 PM EST for Baldwin County, Washington County, Wilkinson County, Georgia. It took effect at Dec 18, 2019, 5:41 AM EST. It was in force for 62 min.

The area

The outline as issued.

The facts

Issued
Dec 17, 2019, 8:59 PM EST (01:59 UTC)
In effect from
Dec 18, 2019, 5:41 AM EST
Expired
Dec 18, 2019, 6:43 AM EST
In force
62 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Baldwin County, GA, Washington County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 47 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Oconee River at Milledgeville (MLGG1). The gauge peaked at 21.90 ft at Dec 18, 2019, 12:00 AM EST.

actionminormoderate10203012/1812/19
Action stage
20 ft
Minor stage
22 ft
Moderate stage
32 ft
Major stage
38 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02223000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

936 
WGUS42 KFFC 180159
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
859 PM EST Tue Dec 17 2019

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Oconee River near Milledgeville affecting Baldwin...Washington and
  Wilkinson Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC009-303-319-181559-
/O.NEW.KFFC.FL.W.0221.191218T1041Z-191219T0620Z/
/MLGG1.1.ER.191218T1041Z.191218T1200Z.191219T0020Z.NO/
859 PM EST Tue Dec 17 2019

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Oconee River near Milledgeville.
* From late tonight until late Wednesday night.
* At 845 PM Tuesday the stage was 19.6 feet...and 
  rising.
* Minor flooding is forecast.
* Flood stage is 22 feet.
* Forecast to rise above flood stage by early Wednesday and continue 
  to rise to near 22.5 feet by Wednesday morning. The river will fall 
  below flood stage by Wednesday evening.
* At 22 feet...Flood stage is reached. Minor flooding occurs 
  upstream and downstream from the gage located around one half mile 
  upstream from the Georgia Highway 22 and 24 bridge. Low lying 
  portions of woodlands and pasture in the natural flood plain will 
  begin to flood. This will include portions of the sidewalks in the 
  Oconee River Greenway Park just downstream from the bridge. 
  Sinclair Dam will have one to two gates open to reach this height.
  

&&

LAT...LON 3313 8325 3314 8317 3308 8317 3302 8313
      3297 8316 3304 8324             

$$
1 follow-up statement
110 
WGUS82 KFFC 181143
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
643 AM EST Wed Dec 18 2019

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Oconee River near Milledgeville affecting Baldwin...Washington and
  Wilkinson Counties

 
GAC009-303-319-181213-
/O.CAN.KFFC.FL.W.0221.000000T0000Z-191219T0620Z/
/MLGG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
643 AM EST Wed Dec 18 2019

The Flood Warning is cancelled for
  The Oconee River near Milledgeville.
* At 5AM Wednesday the stage was 17.3 feet...and 
  falling.
* Flood stage is 22.0 feet.
* The creek/river will continue to fall.

&&

LAT...LON 3313 8325 3314 8317 3308 8317 3302 8313
      3297 8316 3304 8324             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 17, 6:00 PM EST, 2 hours 59 minutes earlier.

Area forecast discussion, Dec 17, 6:00 PM EST, 2 hours 59 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
600 PM EST Tue Dec 17 2019

.UPDATE FOR AVIATION...

PREV DISCUSSION... /Issued 234 PM EST Tue Dec 17 2019/

SHORT TERM /Tonight through Wednesday Night/...
Current surface analysis shows a cold front over half way across the
local forecast area. Out ahead of the front, most of the
thunderstorm activity has moved out of the area leaving behind
showers across portions of east central Georgia. Through the rest of
the evening, this cold front should continue to push east through
the area clearing out the last of the precipitation over the next few
hours. Behind the front, temperatures have been dropping through the
day and should bottom out in the upper 20s to lower 30s, just
a few degrees below seasonal norms for this time of year.

Wednesday is expected to be dry and a bit cooler than today as high
pressure builds into the forecast area behind the front. Highs are
forecast to be in the 40s and lower 50s with overnight lows in the
20s and lower 30s, about 8-12 degrees below average for highs and 5-
7 degrees below average for lows.

Reaves

LONG TERM /Thursday through Tuesday/...
Unsettled weather is on tap for the weekend into early next week.
Made a few changes to the Saturday through Monday forecast, mainly
to raise the pops in the southern quarter of the CWA. Otherwise, no
major changes to the grids were needed.

Low pressure across the northern Gulf of Mexico and the Florida
peninsula will keep chance to likely pops mainly across the southern
half of the CWA Saturday through Monday. Models have come into a
little better agreement with the track of the Gulf low(s), but the
ECMWF remains the furthest north.

Below normal temperatures will persist through the end of the week,
but values will average 5 to 10 degrees above normal for the
beginning of next week.

NListemaa

&&

.AVIATION...
00Z Update...
MVFR ceilings are expected to dissipate through the night then
VFR conditions. Surface winds 12-18 kts with gusts 22-28 kts,
diminishing through the night.

//ATL Confidence...00Z Update...
High confidence for weather, vsbys and winds.
Medium confidence for clouds/ceilings improvement/dissipation.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          32  50  28  51 /   0   0   0   0
Atlanta         31  46  29  49 /   0   0   0   0
Blairsville     25  42  24  49 /   0   0   0   0
Cartersville    29  47  26  51 /   0   0   0   0
Columbus        33  50  30  54 /   0   0   0   0
Gainesville     31  47  29  50 /   0   0   0   0
Macon           32  50  29  53 /   5   0   0   0
Rome            29  48  27  51 /   0   0   0   0
Peachtree City  30  48  28  51 /   0   0   0   0
Vidalia         38  52  31  53 /  20   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

AVIATION...BDL
Hazardous weather outlook, Dec 17, 2:25 PM EST, 6 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
225 PM EST Tue Dec 17 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181930-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
225 PM EST Tue Dec 17 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

There will be a chance of rain Saturday...Sunday and Monday...but
no thunderstorms are expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 8:55 PM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs9 hr
Dec 18, 3:28 PM ESTRiver Flood WarningFFCBibb, Crawford, Houston, Peach14 hr

Nearby

River Flood Warnings in Georgia, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.